Econometrica: May 1989, Volume 57, Issue 3

The College Admissions Problem Revisited

https://doi.org/0012-9682(198905)57:3<559:TCAPR>2.0.CO;2-J
p. 559-570

Alvin E. Roth, Marilda Sotomayor

The college admissions problem is perhaps the simplest model of many-to-one matching in two-sided markets such as labor markets. We show that the set of stable outcomes (which is equal to the core defined by weak domination) has some surprising properties not found in models of one-to-one matching. These properties may help to explain the success that this kind of model has had in explaining empirical observations.

Log In To View Full Content

Back